It is possible to take too much Lyrica. However, it is not known exactly what to expect from an overdose of the medication. In previous studies, very high doses did not cause any problems, other than the usual Lyrica side effects. Several treatment options exist for a Lyrica overdose, including certain medications and supportive care (which consists of treating the symptoms that occur as a result of the overdose).
Lyrica® (pregabalin) is a prescription medication used to treat fibromyalgia and certain types of nerve pain and epilepsy. The effects of a Lyrica overdose will vary depending on a number of factors, including how much of the drug was taken and whether it was taken with any other medicines, alcohol, or street drugs.
If you believe you may have overdosed on Lyrica, seek immediate medical attention.
It is not known what to expect from a Lyrica overdose. In previous studies, very high doses of Lyrica (up to 8000 mg) did not cause any problems, other than the usual Lyrica side effects. It is reasonable to expect severe drowsiness and dizziness from an overdose of this drug. A Lyrica overdose is more likely to be life-threatening if it was taken along with other substances or medications that slow the activity of the brain (such as alcohol, narcotics, and several other medications).
Just as it is not known what to expect from an overdose of Lyrica, it is also not known how best to treat a Lyrica overdose. If the overdose was recent, you may be given medications to cause vomiting. Or, your stomach may be "pumped." You may also be given medicines to absorb the Lyrica in your digestive tract (to prevent it from entering your bloodstream), and dialysis might be helpful in some circumstances. Generally, treatment for a Lyrica overdose will include supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose.